Alert archive / Florida / River Flood Warnings in 2017

River Flood Warning 26, NWS Tallahassee, FL

January 26, 2017Holmes County, Florida; Lee County, Georgia

NWS Tallahassee, FL issued this river flood warning at Jan 26, 2017, 8:58 AM CST for Holmes County, Florida; Lee County, Georgia. It was in force for 75 days.

The area

The outline as issued.

The facts

Issued
Jan 26, 2017, 8:58 AM CST (14:58 UTC)
Expired
Apr 10, 2017, 10:00 PM CDT
In force
75 days
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Holmes County, FL, Lee County, GA

The radar

The Ft Rucker radar (KEOX), 119 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kinchafoonee Creek at 11 E of Dawson at Pinewood Rd in Lee County (DSNG1). The gauge peaked at 13.96 ft at Jan 25, 2017, 9:00 AM CST.

actionminormoderate5101501/2601/2701/2801/2901/3001/3102/0102/0202/0302/0402/0502/0602/0702/0802/0902/1002/1102/1202/1302/1402/1502/1602/1702/1802/1902/2002/2102/2202/2302/2402/2502/2602/2702/2803/0103/0203/0303/0403/0503/0603/0703/0803/0903/1003/1103/1203/1303/1403/1503/1603/1703/1803/1903/2003/2103/2203/2303/2403/2503/2603/2703/2803/2903/3003/3104/0104/0204/0304/0404/0504/0604/0704/0804/0904/1004/1104/12
Action stage
10 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
20.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02350900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

337 
WGUS42 KTAE 261458
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
ISSUED BY NATIONAL WEATHER SERVICE MOBILE, AL
858 AM CST THU JAN 26 2017

...The National Weather Service in Mobile has issued a Flood Warning for the 
following rivers in Florida...Georgia... 

  Choctawhatchee River near Pittman (SR 2) affecting Holmes COUNTY
  Little River near Adel (SR 37) affecting Colquitt AND Cook COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest forecasts, 
and be prepared to take necessary precautions to protect life and property. Do 
not drive cars through flooded areas. If you see flood waters: Turn around. 
Don't drown.

For graphical hydrologic information, please go to weather.gov and click on your
state. Select Rivers and Lakes AHPS under current conditions and click on your 
river point.

&&

FLC059-271458-
/O.NEW.KTAE.FL.W.0026.170126T1458Z-000000T0000Z/
/PITF1.1.ER.000000T0000Z.170125T0930Z.000000T0000Z.UU/
858 AM CST THU JAN 26 2017

The National Weather Service in Mobile has issued a 

* Flood Warning for 
  the Choctawhatchee River near Pittman (SR 2).
* From this morning, or until the warning is cancelled.
* At 8:15 AM Thursday the stage was 23.2 feet.
* Flood stage is 23.0 feet.
* Impact: At 23.0 feet: The boat ramp on Choctawhatchee Lane just south of the 
  SR-2 bridge on the east bank begins to flood. 

&&

LAT...LON MISSING


$$

GAC071-075-271458-
/O.NEW.KTAE.FL.W.0027.170126T1458Z-000000T0000Z/
/ADLG1.1.ER.170124T1530Z.170125T0730Z.000000T0000Z.NO/
958 AM EST THU JAN 26 2017

The National Weather Service in Mobile has issued a 

* Flood Warning for 
  the Little River near Adel (SR 37).
* From this morning, or until the warning is cancelled.
* At 9:00 AM Thursday the stage was 189.2 feet.
* Flood stage is 189.0 feet.
* Impact: At 189.0 feet: Minor lowland flooding begins downstream of SR-37 in 
  Colquitt County. 

&&

LAT...LON MISSING


$$
5 follow-up statements
561 
WGUS42 KTAE 060225
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1025 PM EDT Wed Apr 5 2017

...The National Weather Service in Tallahassee has issued a Flood 
Warning for the following rivers in Georgia... 

  Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County
  affecting Lee County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC177-070225-
/O.NEW.KTAE.FL.W.0026.170407T0300Z-170411T0300Z/
/DSNG1.1.ER.170407T0300Z.170409T1200Z.170410T1500Z.NO/
1025 PM EDT Wed Apr 5 2017

The National Weather Service in Tallahassee has issued a 

* Flood Warning for 
  the Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee 
  County.
* From Thursday evening until further notice.
* At 9:45 PM Wednesday the stage was 9.7 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast: Rise above flood stage by tomorrow late evening and 
  continue to rise to near 15.1 feet by Sunday morning. The river 
  will fall below flood stage by late Monday morning.
* Impact: At 16.0 feet: Private dwelling on the right bank near the 
  bridge will begin to flood. Several homes along the Lower 
  Kinchafoonee Road area will experience significant flooding.

&&

LAT...LON 3184 8434 3174 8426 3162 8420 3162 8415 3180 8419 3192 8434


$$
347 
WGUS82 KTAE 061329
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
929 AM EDT Thu Apr 6 2017

...The Flood Warning continues for the following rivers in Georgia...
 
  Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County 
  affecting Lee County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC177-071329-
/O.EXT.KTAE.FL.W.0026.170408T1200Z-170410T0000Z/
/DSNG1.1.ER.170408T1200Z.170408T1800Z.170409T1200Z.NO/
929 AM EDT Thu Apr 6 2017

The Flood Warning continues for
  the Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee 
  County.
* From Saturday morning, or until the warning is cancelled.
* At  8:45 AM Thursday the stage was 10.6 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast: Rise above flood stage by Saturday morning and continue 
  to rise to near 13.1 feet by Saturday evening. The river will fall 
  below flood stage by Sunday morning.
* Impact: At 13.0 feet: Minor flooding begins at Dawson. Flooding may 
  also affect areas downstream near Leesburg.

&&

LAT...LON 3184 8434 3174 8426 3162 8420 3162 8415 3180 8419 3192 8434


$$
906 
WGUS82 KTAE 070029
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
829 PM EDT Thu Apr 6 2017

...The Flood Warning continues for the following rivers in Georgia...
 
  Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County 
  affecting Lee County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC177-080029-
/O.EXT.KTAE.FL.W.0026.170408T1800Z-170410T0000Z/
/DSNG1.1.ER.170408T1800Z.170409T0600Z.170409T1200Z.NO/
829 PM EDT Thu Apr 6 2017

The Flood Warning continues for
  the Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee 
  County.
* From Saturday afternoon, or until the warning is cancelled.
* At  7:45 PM Thursday the stage was 10.6 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast: Rise above flood stage by Saturday early afternoon and 
  continue to rise to near 13.1 feet by early Sunday morning. The 
  river will fall below flood stage by Sunday morning.
* Impact: At 13.0 feet: Minor flooding begins at Dawson. Flooding may 
  also affect areas downstream near Leesburg.

&&

LAT...LON 3184 8434 3174 8426 3162 8420 3162 8415 3180 8419 3192 8434


$$
388 
WGUS82 KTAE 071331
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
931 AM EDT Fri Apr 7 2017

...The Flood Warning continues for the following rivers in Georgia...
 
  Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County 
  affecting Lee County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC177-081331-
/O.EXT.KTAE.FL.W.0026.170409T0600Z-170409T1800Z/
/DSNG1.1.ER.170409T0600Z.170409T0600Z.170409T0600Z.NO/
931 AM EDT Fri Apr 7 2017

The Flood Warning continues for
  the Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee 
  County.
* From late Saturday night, or until the warning is cancelled.
* At  8:45 AM Friday the stage was 11.4 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast: The river is expected to rise to near flood stage early 
  Sunday morning.
* Impact: At 13.0 feet: Minor flooding begins at Dawson. Flooding may 
  also affect areas downstream near Leesburg.

&&

LAT...LON 3184 8434 3174 8426 3162 8420 3162 8415 3180 8419 3192 8434


$$
887 
WGUS82 KTAE 080130
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
930 PM EDT Fri Apr 7 2017

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee 
  County affecting Lee County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC177-080200-
/O.CAN.KTAE.FL.W.0026.000000T0000Z-170409T1800Z/
/DSNG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
930 PM EDT Fri Apr 7 2017

The Flood Warning is cancelled for
  the Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee 
  County.
* At  8:45 PM Friday the stage was 11.4 feet.
* Flood stage is 13.0 feet.
* Forecast: The river will crest below flood stage at 12.6 feet 
  Sunday morning.
* Impact: At 13.0 feet: Minor flooding begins at Dawson. Flooding may 
  also affect areas downstream near Leesburg.

&&

LAT...LON 3184 8434 3174 8426 3162 8420 3162 8415 3180 8419 3192 8434


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Jan 26, 8:58 AM CST, 0 minutes earlier.

Area forecast discussion, Jan 26, 8:58 AM CST, 0 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Tallahassee FL
958 AM EST Thu Jan 26 2017

.MARINE...

Small craft should exercise caution through fri night as cooler
drier air continues to surge southeast across much of the northern
gulf. Northerly winds and seas will diminish on sat as high
pressure builds east across much of the northern gulf. Northerly
winds and seas will rebuild late sat night through early mon in
the wake of a second cold front that moves across the marine area
late sat night through early sun. 32/ee

&&

.PREV DISCUSSION [912 AM EST]...

.NEAR TERM [Through Today]...

Did a quick update to the current zone forecast to remove and
lower pops generally from west to east across the forecast area.
Scattered showers with maybe an isolated thunderstorm will move
east of the forecast area in the next 2 to 3 hours. Skies are
expected to clear from west to east also during the mid to late
morning hours. Attm...Current forecast temps look to be on track.
32/ee

.SHORT TERM [Tonight Through Saturday]...

An anomalously deep, upper-level long wave trough will develop over
the eastern CONUS, while a surface ridge builds from the northern
Rockies to the Gulf Coast. The weather will generally be fair and
seasonably cool, though clouds will increase from south to north on
Saturday with the approach of a potent upper-level short wave trough
from the northwest. High temperatures will be in the 50s, and lows
mostly in the 30s. It appears that surface winds will not be quite
light enough for a freeze on Saturday morning.

.LONG TERM [Saturday Night Through Thursday]...

A mean upper-level long wave trough will persist over much of the
eastern CONUS, though the trough will de-amplify from its Sunday
peak through mid week. The weather over the Southeast will generally
be dominated by relatively high surface pressures. The
aforementioned potent short wave trough will translate through our
forecast area on Sunday. There will be decent Q-G forcing with this
system, but deep layer moisture, especially in the lower
troposphere, will be limited. Thus we have only slight PoPs for
Saturday night and Sunday, mainly over the Gulf coastal waters
and north FL. Otherwise we expect fair weather. Temperatures will
be below average early in the week, with a modest warming trend
back to near-average levels by mid week.

.AVIATION [Through 12Z Friday]...

The line of showers has thinned as it's sweeping across the area
and IFR cigs have improved to MVFR. Behind the quick rainfall,
cigs are expected to improve to VFR and stay through the remainder
of the period. Breezy west winds behind the front.

.FIRE WEATHER...

Relative humidity values will dip into the low 30s by the weekend in
the wake of today's cold front, but should remain just above
critical thresholds. No hazardous fire weather conditions are
forecast.

.HYDROLOGY...

QPF amounts are generally expected to be a third of an inch or
less, and unlikely to significantly affect the local river
systems. This will be followed by a period of dry weather through
at least mid week. Many of the river forecast points in south GA,
southeast AL, and the FL Panhandle and Big Bend were in flood from
the heavy rains this past weekend. Most were in minor flood stage,
though the Choctawhatchee River at Bruce was may approach major
flood level this weekend. These crest waves will continue to
propagate downstream for the next several days.

For more details, visit our AHPS page at weather.gov/tae

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   69  40  59  35  58 /  10   0   0   0   0
Panama City   66  44  57  42  56 /  10   0   0   0   0
Dothan        63  36  55  34  55 /  10   0   0   0   0
Albany        65  37  56  34  56 /  10   0   0   0   0
Valdosta      70  40  58  34  56 /  40   0   0   0   0
Cross City    74  43  61  36  57 /  50   0   0   0   0
Apalachicola  70  44  59  41  57 /  40   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...High Rip Current Risk through late tonight for Coastal Bay-
     Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.

&&

NEAR TERM...ee
SHORT TERM...Fournier
LONG TERM...Fournier
AVIATION...Moore
MARINE...ee
FIRE WEATHER...Moore
HYDROLOGY...Fournier

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 8:58 AM CSTRiver Flood WarningTAEWakulla134 days

Nearby

River Flood Warnings in Florida, 2017River Flood Warnings in Georgia, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.